Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Local error estimates for some Petrov-Galerkin methods applied to strongly elliptic equations on curves


Author: Jukka Saranen
Journal: Math. Comp. 48 (1987), 485-502
MSC: Primary 65R20; Secondary 35S99, 45J05, 65L10, 65N35
DOI: https://doi.org/10.1090/S0025-5718-1987-0878686-9
MathSciNet review: 878686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we derive local error estimates for some Petrov-Galerkin methods applied to strongly elliptic equations on smooth curves of the plane. The results, e.g., cover the basic first-kind and second-kind integral equations appearing in the boundary element solution of the potential problem. The discretization model includes the Galerkin method and the collocation method using smoothest splines as trial functions. Asymptotic error estimates are given for a large scale of the Sobolev norms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 35S99, 45J05, 65L10, 65N35

Retrieve articles in all journals with MSC: 65R20, 35S99, 45J05, 65L10, 65N35


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1987-0878686-9
Article copyright: © Copyright 1987 American Mathematical Society